Wisconsin, 2020Flooding in Wisconsin, May 1 to 5, 2020
May 1 to 5, 2020 · NWS MKX · 2 events in 2 counties and zones
A couple rivers continued to flood into early May after several inches of rain fell in late April.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple rivers continued to flood into early May after several inches of rain fell in late April.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 30, 10:27 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 30, 10:27 PM CST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1127 PM CDT Thu Apr 30 2020
.UPDATE...
Evidence of the lake breeze is still present on radar. The lake
breeze is continuing into Columbia, Dane, and Green Counties and
dropping temperatures quickly in the wake of it. The dropping
temperatures behind the lake breeze boundary should aid in
creating areas of frost tonight, as it will allow temperatures to
more readily drop into the 30s for lows early Friday morning.
&&
.AVIATION(06Z TAFS)...VFR conditions are forecast Fri-Fri eve.
The lake breeze boundary from early Thursday evening has
overperformed and will likely make it past Madison over then next
hour. A brief period of ely winds will be followed by calm
conditions. A lake breeze is expected to develop again by late Fri
AM and pass over the eastern terminals during the afternoon.
Mostly clear skies tonight will give way to some middle to high
clouds Friday afternoon.
&&
.PREV DISCUSSION... (Issued 925 PM CDT Thu Apr 30 2020)
UPDATE...
As we continue through the overnight hours, clear skies and calm
winds will cause overnight temperatures to approach the mid 30s in
spots. Areas of frost will be possible during the early morning
hours before sunrise tomorrow.
MARINE...
Winds will remain light overnight and into tomorrow as high
pressure moves in from the west. Winds will be out of the W-NW
before becoming S-SW during the afternoon hours on Friday. Light
winds will generally continue in the near shore through the
weekend, although some gusts to 15 to 20 kts are possible in the
open waters during the late morning and afternoon hours on
Saturday.
Waves will diminish from 1 to 3 ft during the overnight hours to
less than 1 ft during the day tomorrow in the nearshore. Waves in
the open waters will diminish from 4 to 6 ft to less than 1 ft
during the same time period.
PREV DISCUSSION... (Issued 631 PM CDT Thu Apr 30 2020)
UPDATE...
Of note, a lake breeze has developed this afternoon. Cooler
conditions and NE winds will be likely to the east of it as we go
into the early evening. It should progress as far west as
Jefferson County before washing out this evening.
PREV DISCUSSION... (Issued 345 PM CDT Thu Apr 30 2020)
SHORT TERM...
Tonight Through Friday Night...Forecast Confidence Is Medium.
Clouds have exited the eastern parts of the area, with mostly
clear skies expected tonight into Friday morning. Gusty north
winds, with some northeast winds near the lake, will gradually
weaken by early this evening. Light winds are expected tonight,
with weak high pressure moving through.
Some middle level frontogenesis response and warm air advection
moves through the region Friday afternoon and night. However,
moisture in the low levels is rather meager per area forecast
soundings. Thus, kept just low PoPs in the far northern and
northwestern areas for this period. Mild temperatures into the
middle 60s are expected inland on Friday, with onshore winds
keeping areas near the lake cooler.
LONG TERM...
Saturday And Sunday...Forecast Confidence Is Medium.
A weak trough of low pressure will be exiting the area early
Saturday morning. There could be a lingering shower or two early,
but otherwise the day should be dry. There remains a good shot at
70, but the extent of the warmth will depend largely on how
quickly clouds exit behind the departing trough.
Models are looking a little stronger with offshore winds, so may
see the warmer temps reach the lake. Sunday looks pleasant per
latest models, with some sunshine and highs around 70 again,
rounding out a fairly nice weekend.
Monday Through Thursday...Forecast Confidence Is Medium.
Cooler conditions are likely to return early next week.
Temperatures will be at least a few degrees below normal, with
some showers likely returning by Monday night into Tuesday. Its
looking dry Wednesday, with more rain possible Thursday. Temps may
return back to around normal by Thursday.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Update...CMiller
Tonight/Friday and Aviation/Marine...Wood
Friday Night through Thursday...DDV
Hazardous weather outlook, Apr 30, 9:01 PM CST, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
1001 PM CDT Thu Apr 30 2020
WIZ046-047-051-052-056>060-062>072-020315-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1001 PM CDT Thu Apr 30 2020
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Tonight
Minor flooding on some rivers in southeast Wisconsin will
continue tonight.
A brief period of frost may occur early Friday morning in areas
where temperatures fall into the middle to upper 30s.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
Minor flooding on some rivers in southeast Wisconsin will
continue through the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-020315-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1001 PM CDT Thu Apr 30 2020
This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
No hazardous weather is expected at this time.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-020315-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1001 PM CDT Thu Apr 30 2020
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Thursday
No hazardous weather is expected at this time.
www.weather.gov/mkx
Flood, Kenosha
- When
- May 1, 12:00 AM CST to May 5, 10:15 PM CST
- Where
- Kenosha County, 0.39 mi SW of Fox River to 0.55 mi S of Fox River
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 42.576, -88.205
The Fox River at New Munster reached minor flood stage, cresting at 12.46 feet on May 1st. Water is up to the first floor levels of some homes in the Town of Wheatland and the Village of Salem Lakes along Riverside Drive and Shorewood Drive. Floodwaters surround a home at the intersection of Highway 50 and Highway W in the Town of Wheatland area. Water is about 12 inches deep over 77th Street in the Town of Wheatland area.
Flood, Racine
- When
- May 1, 12:00 AM CST to 8:30 PM CST
- Where
- Racine County, 1.65 mi NNW of Kneeland to 1.62 mi SE of Raymond
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 42.843, -88.007
The Root River Canal at Raymond reached minor flood stage, cresting at 10.57 feet on April 30th. This flooding continued into May 1st. Floodwaters cover a baseball diamond on 6 Mile Road. There is extensive flooding to lowland and agricultural land in the Town of Raymond.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 1, 20201 death · 1 event
- Flood in Ohio, May 1 to 31, 2020$100,000 · 1 event
- Flooding in Illinois, May 1 to 13, 2020$80,000 · 5 events
- Flooding in Alaska, May 1 to 10, 2020$50,000 · 2 events
- Drought in Texas, May 1 to 26, 202018 events
- Drought in New Mexico, May 1 to 31, 202017 events
- Flood in Missouri, May 1 to 6, 2020$20,000 · 1 event
- Drought in Texas, May 1 to 18, 202011 events
- Flooding in South Dakota, May 1 to 31, 20209 events
- Drought in Florida, May 1 to 26, 20207 events
- Flooding in Arkansas, May 1 to 31, 20206 events
- Drought in Guam, May 1 to 31, 20205 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 882888, 882891.